Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 162, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 22, 2014, 3:27 PM CST for Escambia County, Alabama. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2014, 3:27 PM CST (21:27 UTC)
- Expired
- Dec 22, 2014, 3:44 PM CST
- In force
- 17 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Escambia County, AL
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 3:28 PM CST | TSTM WND DMG | 9 N Atmore, AL | LARGE TREE LIMBS/BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS54 KMOB 222127
SVRMOB
ALC053-222200-
/O.NEW.KMOB.SV.W.0162.141222T2127Z-141222T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
327 PM CST MON DEC 22 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 400 PM CST
* AT 324 PM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
7 MILES NORTH OF ATMORE TO 5 MILES NORTH OF ATMORE TO 4 MILES
NORTHWEST OF ATMORE...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
POARCH CREEK RESERVATION... MCCULLOUGH...
I65 AND CR 1... I65 AND AL 21... I65 AND AL 113...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 52 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
&&
LAT...LON 3126 8734 3104 8720 3104 8757 3118 8758
TIME...MOT...LOC 2127Z 232DEG 24KT 3114 8749 3111 8748
3108 8752
$$1 follow-up statement
019
WWUS54 KMOB 222144
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CST MON DEC 22 2014
ALC053-222153-
/O.CAN.KMOB.SV.W.0162.000000T0000Z-141222T2200Z/
ESCAMBIA AL-
344 PM CST MON DEC 22 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WESTERN
ESCAMBIA COUNTY...
AT 343 PM CST...THE STORM THAT PROMPTED THE WARNING FOR WESTERN
ESCAMBIA COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059. THERE WAS ONE REPORT
OF LARGE LIMBS DOWN AS THE STORM PASSED NORTH OF ATMORE ALABAMA.
LAT...LON 3126 8734 3104 8720 3104 8757 3118 8758
TIME...MOT...LOC 2143Z 232DEG 24KT 3121 8739 3118 8738
3115 8742
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 11:48 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 22, 11:48 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1148 AM CST MON DEC 22 2014 .UPDATE...A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS IS CURRENTLY LOCATED WEST OF THE I-65 CORRIDOR. THIS ACTIVITY IS ASSOCIATED UNDER THE RIGHT ENTRANCE REGION OF SW-NE ORIENTED 120KT 250MB JET AND ISENTROPIC LIFT ALONG AND TO THE NORTH OF A WARM FRONT. THIS FRONT IS NOW MOVING ONSHORE ACROSS COASTAL AL/SE MS...AND THE BOUNDARY WILL CONTINUE TO MOVE INLAND THROUGH THE COURSE OF THE DAY. MEANWHILE... THE UPPER LEVEL DIVERGENCE IS LIKELY TO DECREASE THIS AFTERNOON AS THE CORE OF THE UPPER JET TEMPORARILY LIFTS TO THE NORTH. THEREFORE... WILL LIKELY SEE A DECREASE IN COVERAGE THIS AFTERNOON INTO THE EVENING HOURS. HOWEVER...WITH BROAD LOW LEVEL WARM AIR ADVECTION AND THE POTENTIAL FOR SUBTLE UPPER LEVEL IMPULSES TO MOVE THROUGH THE AREA IN SW FLOW ALOFT...WILL MAINTAIN A CHANCE OF PRECIP THROUGH THE EVENING. UPDATED TEMPERATURES TO BETTER REFLECT CURRENT OBS AND THE WARM FRONT MOVING INLAND TONIGHT. ALSO WILL SHOW A NON DIURNAL TEMP CURVE TONIGHT AS TEMPS FALL LITTLE IF ANY...AND IN SOME LOCATIONS WILL RISE OVERNIGHT. SPC MAINTAINS A MARGINAL RISK OF SEVERE WEATHER THROUGH TONIGHT. CURRENT LAPS ANALYSIS SHOWS 0-1 KM HELICITY OF 200-250 M2/S2 IN THE VICINITY OF THE WARM FRONT. HOWEVER...MLCAPES CONTINUE TO BE LESS THAN 250 J/KG. WHILE INSTABILITY VALUES WILL LIKELY INCREASE SLIGHTLY AS THE WARM FRONT MOVES NORTH...A LULL IN DEEP LAYER FORCING WILL MITIGATE THE SEVERE WEATHER THREAT. HOWEVER...WILL CONTINUE TO MONITOR THE ONGOING CONVECTION OVER SOUTHEAST MISSISSIPPI THROUGH THE AFTERNOON GIVEN THE FAVORABLE SHEAR PARAMETERS IN PLACE. 34/JFB && .AVIATION... 18Z ISSUANCE. IFR CONDITIONS HAVE LIFTED TO MVFR LEVELS AT THE TAF SITES AS OF MIDDAY AS THE WARM FRONT BEGINS TO LIFT NORTH. IFR CONDITIONS PERSIST FURTHER INLAND TO THE NORTH OF THE BOUNDARY. HOWEVER...A RETURN TO IFR/LIFR CIGS/VSBYS AIS LIKELY BY THIS EVENING...PERSISTING THROUGH THE OVERNIGHT HOURS. STORM CHANCES WILL GREATLY INCREASE BY 11-12Z TUESDAY...WITH THUNDERSTORMS LIKELY ACROSS MOST OF THE AREA THROUGH TUESDAY MORNING. 34/JFB && .PREV DISCUSSION... /ISSUED 721 AM CST MON DEC 22 2014/ UPDATE...DID A QUICK UPDATE TO THE CURRENT FORECAST BASICALLY TO REFLECT CURRENT RADAR TRENDS AND ADD A LITTLE BETTER CHANCE FOR THUNDERSTORMS OVER THE LOWER HALF OF THE CWFA FOR TODAY. 32/EE PREV DISCUSSION... /ISSUED 436 AM CST MON DEC 22 2014/ SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...FOR TODAY AND TONIGHT...LATEST MODEL GUIDANCE SHOWS THE WEAK FRONTAL BOUNDARY THAT STALLED OVER THE NORTHERN GULF OVER THE WEEKEND WILL LIFT NORTHWARD AS A WARM FRONT LATER TODAY AND TONIGHT WITH THE TIMING AND LOCATION OF THIS WEAK BOUNDARY LATER SOMEWHAT CHALLENGING THROUGH TONIGHT...POSSIBLY STALLING NEAR THE COAST OVERNIGHT BEFORE MOVING FURTHER NORTHWARD DURING THE DAY ON TUES. WITH THIS PATTERN RAIN CHANCE INCREASE THROUGHOUT THE DAY AND TONIGHT WITH WIDESPREAD COVERAGE POSSIBLE LATE TONIGHT AND EARLY TUE MORNING. BY THIS AFTERNOON AS THE WARM FRONT NEARS THE COAST SFC DEWPOINT TEMPS CLIMB TO THE LOWER 60S FOR MOST OF THE LOWER HALF OF THE CWFA LEADING TO THE FORMATION OF ADVECTION FOG OVER MOST COASTAL AREAS THIS EVENING THEN MOST AREAS OVERNIGHT. AS USUAL WITH THIS TYPE OF FOG/LOW STATUS VISIBILITIES AND CEILINGS WILL VARY THROUGHOUT THE NIGHT LEADING ME TO KEEP THE COVERAGE AS PATCHY FOG FOR NOW. WITH BETTER MOISTURE IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE TONIGHT AND EARLY TUE WILL ALSO MENTION SLIGHT CHANCE FOR THUNDERSTORMS FOR ALL AREAS TONIGHT. WITH BETTER INSTABILITY AND MID LEVEL FORCING ON TUE BETTER COVERAGE OF THUNDERSTORMS CAN BE EXPECTED DURING THE DAY ON TUE. SKIES WILL REMAIN CLOUDY THROUGH TONIGHT MOST LIKE LEADING TO COOLER DAYTIME TEMPS THAN WHAT THE CURRENT MOS GUIDANCE DEPICTS. THIS HAS BEEN THE PATTERN FOR THE LAST 2 TO 3 DAYS SO WILL CONTINUE TO ADJUST DOWNWARD FOR HIGH THIS AFTERNOON. TONIGHTS LOWS WILL ALSO BE AFFECTED LEADING ME TO LEAN TOWARDS THE HIGHER MOS VALUES FOR TONIGHT THOUGH ADDING A DEGREE OR 2 TO THE VALUES FOR MOST AREAS TONIGHT AND EARLY TUES MORNING. HIGH TEMPS TODAY WILL CLIMB TO THE LOWER TO MIDDLE 60S FOR MOST AREAS TODAY FOLLOWED BY LOWS RANGING FROM THE UPPER 50S TO LOWER 60S FOR MOST INLAND AREAS AND THE LOWER 60S CLOSER TO THE COAST. 32/EE FOR TUESDAY THROUGH WEDNESDAY NIGHT...A SHARP UPPER TROF OVER THE PLAINS ADVANCES SLOWLY EASTWARD THROUGH WEDNESDAY THEN ACCELERATES WHILE MOVING INTO THE EASTERN STATES WEDNESDAY NIGHT. AN ASSOCIATED SURFACE LOW MOVES FROM OVER IOWA EARLY TUESDAY MORNING TO ACROSS THE GREAT LAKES REGION TUESDAY NIGHT AND BRINGS A COLD FRONT INTO THE SOUTHEAST STATES. THERE IS FAIRLY GOOD AGREEMENT ON A SURFACE LOW HAVING DEVELOPED ON THE COLD FRONT OVER TEXAS...WITH THE SURFACE LOW TRAVERSING THE EXTREME NORTHWEST GULF ON TUESDAY...THEN STRENGTHENING WHILE MOVING ACROSS SOUTHEAST LOUISIANA INTO NORTHERN ALABAMA TUESDAY NIGHT. THIS SYSTEM WILL BRING A COLD FRONT THROUGH THE FORECAST AREA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING WITH THE SURFACE LOW DEEPENING FURTHER THROUGH WEDNESDAY WHILE CONTINUING OFF TO THE NORTHEAST. A WARM SECTOR WILL BE IN PLACE OVER THE FORECAST AREA AHEAD OF THE COLD FRONT WITH SURFACE DEWPOINTS IN THE MID 60S AND THE 850 MB JET INCREASES DURING THE DAY TUESDAY TO 40-50 KNOTS AND MAINTAINS THIS INTENSITY THROUGH TUESDAY EVENING BEFORE WEAKENING AFTER MIDNIGHT. THE FORECAST PROBLEM FOR THIS EVENT CONTINUES TO BE THE POTENTIAL FOR A SECONDARY WARM FRONT TO FORM OVER THE MARINE AREA EARLY TUESDAY MORNING NEAR THE COAST IN A REGION OF THE BEST INSTABILITY WHICH WILL INFLUENCE WHERE THE BEST POTENTIAL WILL BE FOR STRONG TO SEVERE STORMS THROUGH THE EVENT. THE GFS/ECMWF/NAM HINT STRONGLY AT THE SECONDARY WARM FRONT TO FORM AND THEN LIFT THE WARM FRONT NORTHWARD ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA TUESDAY AFTERNOON INTO TUESDAY EVENING. CONVECTION THAT DEVELOPS ALONG THE WARM FRONT WILL HAVE ACCESS TO THE BEST SHEAR...0-1 KM HELICITY VALUES NEAR 250 M2/S2...AND SURFACE BASED CAPES LIKELY IN THE RANGE OF 500-1000 J/KG. WHILE INDICATIONS ARE THAT THE COASTAL AND SOUTHEAST PORTIONS OF THE FORECAST AREA LOOK TO HAVE THE HIGHEST POTENTIAL FOR STRONG TO SEVERE STORM DEVELOPMENT...THERE REMAINS PLENTY OF UNCERTAINTY WITH THE POTENTIAL FOR THIS SECONDARY WARM FRONT TO DEVELOP WHICH LEAVES THE ENTIRE FORECAST AREA WITH A SLIGHT RISK OF STRONG TO ISOLATED SEVERE STORM DEVELOPMENT MAINLY TUESDAY INTO TUESDAY EVENING AHEAD OF THE COLD FRONT. WILL HAVE CATEGORICAL POPS TUESDAY INTO TUESDAY NIGHT THEN POPS TAPER OFF TO DRY CONDITIONS WEDNESDAY INTO WEDNESDAY NIGHT. MILD TEMPERATURES ON TUESDAY AND TUESDAY NIGHT WITH HIGHS IN THE LOWER 70S AND LOWS RANGING FROM THE MID/UPPER 50S INLAND TO LOWER 60S NEAR THE IMMEDIATE COAST TREND COOLER IN THE WAKE OF THE COLD FRONT WITH LOWS WEDNESDAY NIGHT IN THE MID TO UPPER 30S. /29 LONG TERM (THURSDAY THROUGH SUNDAY)...DRY CONDITIONS CONTINUE THROUGH FRIDAY THEN WILL HAVE POPS INCREASING TO CHANCE POPS ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY NIGHT DUE TO THE POTENTIAL FOR ANOTHER SURFACE LOW TO MOVE ACROSS THE SOUTHEAST STATES. SMALL POPS FOLLOW FOR MUCH OF THE AREA ON SUNDAY. SOMEWHAT COOL TEMPERATURES ON THURSDAY WITH HIGHS IN THE MID 50S WARM TO THE MID 60S ON FRIDAY THEN TREND COOLER TO HIGHS IN THE MID 50S ON SUNDAY. LOWS THURSDAY NIGHT IN THE MID 30S INLAND TO LOWER 40S NEAR THE COAST WARM TO MID 40S INLAND TO LOWER 50S NEAR THE COAST FOR FRIDAY NIGHT...THEN TREND COOLER FOR SATURDAY NIGHT WITH LOWS IN THE LOWER 40S FOR MUCH OF THE AREA. /29 MARINE...A LIGHT TO MODERATE SOUTHERLY WIND FLOW WILL DEVELOP LATER TODAY THEN BUILD TONIGHT THROUGH EARLY TUESDAY NIGHT AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST. SEAS COULD BUILD TO NEAR 10 FEET WITH THE STRONG ONSHORE FLOW LATE TUESDAY AFTERNOON AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE FRONT WITH THE BEST COVERAGE OCCURRING TUESDAY AND EARLY TUESDAY NIGHT. A STRONG WEST TO NORTHWEST FLOW IS EXPECTED IN THE WAKE OF THE FRONT BOTH WEDNESDAY AND WEDNESDAY NIGHT DIMINISHING SLOWLY DURING THE DAY ON THURSDAY. A LIGHT SOUTHERLY FLOW REDEVELOPS LATE IN THE WEEK AS A SURFACE RIDGE OF HIGH PRESSURE SHIFTS EAST TO THE ATLANTIC SEABOARD. SMALL CRAFT ADVISORIES WILL BE LIKELY AHEAD AND IN THE WAKE OF THE COLD FRONT TUESDAY THROUGH EARLY THURSDAY. 32/EE && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 22, 11:53 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1153 AM CST MON DEC 22 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1153 AM CST MON DEC 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT. CURRENTLY...THE THREAT OF SEVERE WEATHER IS LOW...BUT A FEW STRONG STORMS ARE POSSIBLE. AREAS OF FOG POSSIBLY DENSE AT TIMES WILL BE POSSIBLE TONIGHT AND EARLY TUESDAY MORNING. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE AHEAD OF AN APPROACHING COLD FRONT TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD BECOME SEVERE...PARTICULARLY TUESDAY AFTERNOON AND TUESDAY EVENING. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. A MODERATE RISK FOR DANGEROUS RIP CURRENT WILL BE LIKELY TUESDAY THROUGH WEDNESDAY. THESE CONDITIONS MAY BE ELEVATED TO A HIGH RISK BY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NECESSARY TUESDAY AND TUESDAY NIGHT. GMZ630>635-650-655-670-675-231200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1153 AM CST MON DEC 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY AHEAD AND IN THE WAKE OF A STRONG COLD FRONT THAT MOVES ACROSS THE MARINE AREA EARLY WEDNESDAY. SMALL CRAFT ADVISORIES WILL BE LIKELY LATE TUESDAY THROUGH EARLY THURSDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:25 PM CST | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.